Alert archive / Maryland / Tornado Warnings in 2020
Tornado Warning 49, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Aug 4, 2020, 7:20 AM EDT for Wicomico County, Worcester County, Maryland. It was in force for 40 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2020, 7:20 AM EDT (11:20 UTC)
- Expired
- Aug 4, 2020, 8:00 AM EDT
- In force
- 40 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Wicomico County, MD, Worcester County, MD
The radar
The Dover AFB radar (KDOX), 75 km from the middle of the area, began a volume at 11:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 7:39 AM EDT | TORNADO | 2 Nnw Berlin, MD | NWS STORM SURVEY CONFIRMED AN EF0 TORNADO WITH A PEAK WIND SPEED OF 70 MPH OCCURRED IN WORCESTER COUNTY, MD NEAR THE TOWN OF BERLIN. THE TORNADO OCCURRED FROM ABOUT 7:35 AM TO 7:44 AM AND TRACKED 8 MILES. |
| Aug 4, 7:43 AM EDT | NON-TSTM WND GST 56 | 1 Ne Ocean City Municip, MD | ASOS STATION KOXB OCEAN CITY. |
| Aug 4, 7:47 AM EDT | TSTM WND DMG | 2 Sw Showell, MD | TREES DOWN AND SHEARED OFF. POSSIBLE TORNADO. |
| Aug 4, 8:01 AM EDT | TORNADO | 2 Ssw Ocean Pines, MD | NWS STORM SURVEY CONFIRMED AN EF0 TORNADO WITH A PEAK WIND SPEED OF 70 MPH OCCURRED IN WORCESTER COUNTY, MD FROM THE ASSATEAGUE VISITOR CENTER TO THE TOWN OF OCEAN PINES. THE TORNADO OCCURRED FROM ABOUT 7:55 AM TO 8:05 AM AND TRACKED 9.9 MILES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 4, 2:26 AM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 11.3 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 920 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted.
161
WFUS51 KAKQ 041120
TORAKQ
MDC045-047-041200-
/O.NEW.KAKQ.TO.W.0049.200804T1120Z-200804T1200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wakefield VA
720 AM EDT Tue Aug 4 2020
The National Weather Service in Wakefield has issued a
* Tornado Warning for...
East central Wicomico County in southeastern Maryland...
Eastern Worcester County in southeastern Maryland...
* Until 800 AM EDT.
* At 720 AM EDT, a severe thunderstorm capable of producing a tornado
was located 15 miles southeast of Snow Hill, or 21 miles east of
Pocomoke City, moving north at 70 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Newark around 735 AM EDT.
Berlin and Cape Isle Of Wight around 740 AM EDT.
Ocean Pines around 745 AM EDT.
Other locations impacted by this tornadic thunderstorm include
Bishop, Ocean City Municipality, Bishopville, Public Landing,
Ironshire, Willards, West Ocean City, Cedartown, Pittsville and
Powellville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&
LAT...LON 3830 7505 3810 7513 3796 7526 3798 7529
3800 7526 3801 7528 3799 7529 3845 7547
3845 7507 3846 7505
TIME...MOT...LOC 1120Z 170DEG 60KT 3802 7518
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
Zimmerman1 follow-up statement
300
WWUS51 KAKQ 041135
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
735 AM EDT Tue Aug 4 2020
MDC045-047-041200-
/O.CON.KAKQ.TO.W.0049.000000T0000Z-200804T1200Z/
Wicomico MD-Worcester MD-
735 AM EDT Tue Aug 4 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 AM EDT FOR EAST
CENTRAL WICOMICO AND NORTHEASTERN WORCESTER COUNTIES...
At 735 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Newark, or 12 miles southwest of Ocean City, moving
north at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Newark around 740 AM EDT.
Berlin and Cape Isle Of Wight around 745 AM EDT.
Ocean Pines around 750 AM EDT.
Other locations impacted by this tornadic thunderstorm include
Bishop, Ocean City Municipality, Bishopville, Public Landing,
Ironshire, Willards, West Ocean City, Cedartown, Pittsville and
Powellville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3830 7505 3820 7510 3812 7521 3815 7532
3845 7547 3845 7505
TIME...MOT...LOC 1135Z 169DEG 50KT 3821 7522
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
ZimmermanWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Aug 4, 6:41 AM EDT, 39 minutes earlier.
Area forecast discussion, Aug 4, 6:41 AM EDT, 39 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
641 AM EDT Tue Aug 4 2020
.SYNOPSIS...
Tropical cyclone Isaias impacts the region into early this
afternoon. This will bring heavy rain, breezy to windy
conditions, as well as a threat of tornadoes toward the coast.
Improving weather expected this afternoon as Isaias moves away
from the local area. More typical Summer conditions return for
Wednesday through Friday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 245 AM EDT Tuesday...
TC Isaias tracking through ern NC attm...continuing to spread
widespread RA and gradually increasing winds N into the FA. Its
been a busy few hrs across far SE VA-NE NC wrt poss tornadoes
and that will continue/spread N through ern VA/lower SE MD this
morning (as well as the RA continuing) as strong SRH
continues/spreads nwd. Heaviest RA still forecast inland from
the (immediate) coast. Rain rates greater than 1" per hr still
poss. Keeping Flash Flood Watch going (though as RA winds
down/ends this afternoon) but will likely be able to cancel it
early (before 02Z/05). Tornado Watches (ern portions) will
remain as well this morning (may need to extend the one covering
Hampton Roads and NE NC into more of the morning hrs depending
on how fast TC Isaias arrives). Strongest winds expected to be
near/along and E of the track of Isaias as it tracks quickly NNE
this morning. Will need to watch for a short period of dry air
entering the storm on the WSW portion for brief stronger wind
gusts I 95 on wwd.
Conditions improve rapidly from SW-NE midday through this
afternoon. There may still be an ISOLD SHRA or tstm otw becoming
partly sunny. Highs in the l-m80s.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
As of 245 AM EDT Tuesday...
More typical Summer wx region tonight through Thu. Generally
partly cloudy tonight/partly sunny Wed and Thu. There is a CHC
for mainly diurnal SHRAs/tstms both days. Seasonable temperatures
with lows in the u60s-m70s tonight/Wed night. Highs in the
m80s-around 90F Wed and Thu.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
As of 400 PM EDT Monday...
Going with a blend of the 12Z/03 GFS and 12Z/03 ECMWF for the
extended period. Until a shortwave trough to the west of the
area Thu night, combined with a lingering frontal boundary over
ESE portions of the region, move off the coast, there will
continue to be chc to likely PoPs from Thu night through Sat
across much of the CWA. Only slight to small chc PoPs for Sat
night into Mon morning, as high pressure tries to build in from
the NW or N. Increasing chances again Mon aftn into Mon evening,
esply inland/Piedmont locations. Highs will range from the mid
80s to near 90 through the period, with lows in the upper 60s to
mid 70s.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
As of 640 AM EDT Tuesday...
TC Isaias INVOF interior SE VA attm will continue to track NNE
through the rest of the FA this morning...exiting by early this
afternoon. RA and gusty winds will be winding down from S to N
through 16-18Z/04. CIGS MVFR and occasionally lower to IFR CIGS
and VSBYS in R+. SE winds ahead of the TC gust btwn 40-60 kts
across coastal TAF sites/NNW winds gusty to 30-40 kt at RIC then
switch to the SW and gusts btwn 30-40 kts behind it (through
17Z/04). The rain ends by 18Z/04 w/ SCT-BKN (VFR) CU during this
afternoon along w/ diminishing SW winds. Conditions transition
back to more diurnal showers/tstms Wed through Sat.
&&
.MARINE...
As of 310 AM EDT Tuesday...
TC Isaias tracking through ern NC attm and is expected reach the
srn Ches Bay around/shortly after 12Z/04. SE winds will continue
to increase through the early morning hrs w/ gusts to 40-55kt
then winds shift to SSW and remain gusty through the rest of the
morning hours as Isaias tracks NNE. Tropical Storm Warnings and
Tornado Watches remain up for the morning hours. Dangerous
waves/seas (could see seas of 12-15 ft w/ waves of 6-9 ft on
the bay) are expected through the duration of tropical storm
conditions. Strong wind shear will result in the potential of
waterspouts. As Isaias moves away from the local waters...SW
winds will become less gusty during this afternoon.
Seas/waves quickly decrease this evening in the wake of Isaias.
Sub-SCA conditions return on Wed and are expected to last
through Fri w/ mainly SSW winds BLO 15 kt and seas 2-3
ft...waves avgg 1 foot.
Please see the latest advisories from the National Hurricane
Center concerning the track of Hurricane Isaias.
&&
.TIDES/COASTAL FLOODING...
As of 530 PM EDT Monday...
Tidal flooding is expected across parts of the area on Tuesday
as TS Isaias tracks NNE through the area. Strong S to SE winds
for a 6-8 hour period will result in rapidly rising water levels
across the mid/upper Ches Bay (especially the bayside of the
Lower MD Ern Shore) and also in areas on the north side of the
Albemarle/Currituck Sounds. In coordination with neighboring
offices, Coastal Flood Watches have been upgraded to warnings on
the east side of the Ches Bay (from Dorchester County S to
Northampton VA). A Storm Surge Warning is now in effect for
areas on the north side of the Albemarle Sound, where moderate
to potentially major tidal flooding is expected on Tue. Watches
have been converted to advisories across the VA Northern Neck
where minor tidal flooding is expected on Tuesday.
Moderate coastal flooding is expected on the bayside of the
Lower Eastern Shore (highest confidence from Cambridge to
Crisfield, with lesser confidence on the bayside of
Accomack/Northampton Counties). It is possible (but not the most
likely scenario) that sites on the bayside of the Lower MD
Eastern Shore (mainly Cambridge/Bishop's Head) could crest
around major flood thresholds during Tuesday's high tide. This
could happen if there is a short period of very strong westerly
winds on the tail end of the storm that act to push water
toward the bay side of the Lower MD Ern Shore. The latest
guidance still shows potential for water to be trapped in the
northern Ches Bay, but has backed off on water levels somewhat.
The forecast will show minor flooding on the bayside of the
Lower Ern Shore early Wed AM. Will run the warning for the Ern
Shore through 06z Wed for now, but may cancel early if things
continue to trend downward.
&&
.CLIMATE...
As of 800 PM EDT Monday...
RIC official had a high temperature of 90F Mon which made it 25
consecutive days of 90+F temperatures (the 2nd longest streak in
the period of record). The longest streak on record is 27 days
in 1995.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Flash Flood Watch through this evening for MDZ021>023.
Tropical Storm Warning for MDZ021>025.
Coastal Flood Warning until 2 AM EDT Wednesday for MDZ021>023.
NC...Flash Flood Watch through this evening for NCZ012>014-030.
Tropical Storm Warning for NCZ012>017-030>032-102.
VA...Flash Flood Watch through this evening for VAZ048-060>062-
064>069-075>090-092-093-096-509>524.
Tropical Storm Warning for VAZ064-075>090-092-093-095>100-
511>525.
Coastal Flood Warning until 2 AM EDT Wednesday for VAZ099-100.
Coastal Flood Warning until 8 PM EDT this evening for VAZ098.
Coastal Flood Advisory until 8 PM EDT this evening for VAZ075-
077.
MARINE...Tropical Storm Warning for ANZ630>638-650-652-654-656-658.
&&
SYNOPSIS...AJZ/ALB
NEAR TERM...ALB
SHORT TERM...AJZ/ALB
LONG TERM...TMG
AVIATION...ALB
MARINE...ALB/RHR
TIDES/COASTAL FLOODING...
CLIMATE...Hazardous weather outlook, Aug 4, 1:06 AM EDT, 6 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 106 AM EDT Tue Aug 4 2020 VAZ064-076-078>090-092-511>522-050515- Caroline-Richmond-Lancaster-Brunswick-Dinwiddie-Prince George- Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville- Sussex-Surry-James City-Southampton-Western Hanover-Eastern Hanover- Western Chesterfield-Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex- 106 AM EDT Tue Aug 4 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ015>017-031-032-VAZ095-097-525-050515- Pasquotank-Camden-Western Currituck-Chowan-Perquimans- Norfolk/Portsmouth-Chesapeake-Hampton/Poquoson- 106 AM EDT Tue Aug 4 2020 ...TORNADO WATCH 414 IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for northeast North Carolina and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ048-060>062-065>069-509-510-050515- Fluvanna-Prince Edward-Cumberland-Goochland-Mecklenburg-Lunenburg- Nottoway-Amelia-Powhatan-Western Louisa-Eastern Louisa- 106 AM EDT Tue Aug 4 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for central Virginia and south central Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Consult the latest guidance and information from the National Hurricane Center concerning the possible impacts from Tropical Cyclone Isaias. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ012>014-030-VAZ093-096-523-524-050515- Northampton-Hertford-Gates-Bertie-Isle of Wight-Suffolk-York- Newport News- 106 AM EDT Tue Aug 4 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...TORNADO WATCH 414 IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for northeast North Carolina and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flash Flood Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ098-050515- Virginia Beach- 106 AM EDT Tue Aug 4 2020 ...TORNADO WATCH 414 IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... ...TROPICAL STORM WARNING IN EFFECT... ...COASTAL FLOOD WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Tropical Storm Warning. Coastal Flood Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. Coastal Flood Warning. Consult the latest guidance and information from the National Hurricane Center concerning the possible impacts from Tropical Cyclone Isaias. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ099-100-050515- Accomack-Northampton- 106 AM EDT Tue Aug 4 2020 ...TROPICAL STORM WARNING IN EFFECT... ...COASTAL FLOOD WARNING IN EFFECT FROM 5 AM EARLY THIS MORNING TO 2 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for eastern Virginia and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. Coastal Flood Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. Coastal Flood Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ021>023-050515- Dorchester-Wicomico-Somerset- 106 AM EDT Tue Aug 4 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... ...COASTAL FLOOD WARNING IN EFFECT FROM 5 AM EARLY THIS MORNING TO 2 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for southeast Maryland. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. Coastal Flood Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. Coastal Flood Warning. Consult the latest guidance and information from the National Hurricane Center concerning the possible impacts from Tropical Cyclone Isaias. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ024-050515- Inland Worcester- 106 AM EDT Tue Aug 4 2020 ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast Maryland. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-050515- Maryland Beaches- 106 AM EDT Tue Aug 4 2020 ...TROPICAL STORM WARNING IN EFFECT... ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. Beach Hazards Statement. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ075-077-050515- Westmoreland-Northumberland- 106 AM EDT Tue Aug 4 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 5 AM EARLY THIS MORNING TO 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for east central Virginia and eastern Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. Coastal Flood Advisory. Consult the latest guidance and information from the National Hurricane Center concerning the possible impacts from Tropical Cyclone Isaias. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ102-050515- Eastern Currituck- 106 AM EDT Tue Aug 4 2020 ...TORNADO WATCH 414 IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... ...TROPICAL STORM WARNING IN EFFECT... ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for northeast North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. Beach Hazards Statement. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 4, 5:09 AM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
509 AM EDT TUE AUG 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM TORNADO 1 N DOWNTOWN SUFFOLK 36.73N 76.58W
08/04/2020 CITY OF SUFFOLK VA LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN, ALONG
WITH ROOF DAMAGE TO MANY HOUSES IN DOWNTOWN
SUFFOLK. TIME ESTIMATED.
&&
MRDLocal storm report, Aug 4, 5:16 AM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
516 AM EDT TUE AUG 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 AM TORNADO 2 W GOVERNORS LAND 37.25N 76.86W
08/04/2020 JAMES CITY VA LAW ENFORCEMENT
NUMEROUS TREES DOWN NEAR TWO RIVERS COUNTRY
CLUB.
&&
MRDLocal storm report, Aug 4, 5:24 AM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
524 AM EDT TUE AUG 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 AM TORNADO MENOLA 36.33N 77.13W
08/04/2020 HERTFORD NC LAW ENFORCEMENT
NUMEROUS TREES DOWN AND STRUCTURAL DAMAGE
ALONG WILLIAM VINSON ROAD.
&&
MRDLocal storm report, Aug 4, 5:34 AM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
534 AM EDT TUE AUG 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 AM TORNADO COURTLAND 36.71N 77.07W
08/04/2020 SOUTHAMPTON VA LAW ENFORCEMENT
MAJOR DAMAGE TO STRUCTURES AND TREES DOWN
ALONG ALONG BUSINESS ROUTE 58 IN COURTLAND.
&&
MRDLocal storm report, Aug 4, 5:52 AM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
552 AM EDT TUE AUG 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM TORNADO 3 WNW WOODARD 35.93N 76.91W
08/04/2020 BERTIE NC LAW ENFORCEMENT
SIGNIFICANT DAMAGE AT TRAILER PARK ON
MORNING ROAD.
&&
MRDLocal storm report, Aug 4, 6:12 AM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
612 AM EDT TUE AUG 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM TORNADO 1 NW MARDELA SPRINGS 38.47N 75.76W
08/04/2020 WICOMICO MD TRAINED SPOTTER
TRAINED SPOTTER REPORTED TORNADO ON THE
GROUND NEAR ROUTE 50.
&&
FISHERThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 5:04 AM EDT | Tornado Warning | AKQ | Somerset, Wicomico, Worcester | 26 min |
| Aug 4, 5:27 AM EDT | Tornado Warning | AKQ | Somerset, Wicomico | 33 min |
| Aug 4, 5:55 AM EDT | Tornado Warning | AKQ | Dorchester, Wicomico | 35 min |
| Aug 4, 6:35 AM EDT | Tornado Warning | AKQ | Dorchester | 11 min |
| Aug 4, 6:55 AM EDT | Tornado Warning | AKQ | Dorchester, Somerset, Wicomico, Worcester | 35 min |
| Aug 4, 7:04 AM EDT | Tornado Warning | AKQ | Wicomico, Worcester | 26 min |
| Aug 4, 7:26 AM EDT | Tornado Warning | AKQ | Dorchester, Wicomico | 34 min |
| Aug 4, 7:28 AM EDT | Tornado Warning | AKQ | Wicomico, Worcester | 32 min |
| Aug 4, 7:53 AM EDT | Tornado Warning | AKQ | Worcester | 37 min |
| Aug 4, 8:24 AM EDT | Flash Flood Warning | AKQ | Dorchester | 4 hr |
Nearby
Tornado Warnings in Maryland, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.